Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 7, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at May 23, 2018, 8:41 PM EDT for Guilford County, North Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2018, 8:41 PM EDT (00:41 UTC)
- Expired
- May 23, 2018, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:41 PM EDT | FLASH FLOOD | 3 Nnw Trinity, NC | THUNDERSTORM RAINS CAUSED FLASH FLOODING TO OCCUR ALONG WESTERCHESTER DRIVE NEAR THE INTERSECTION OF NATIONAL HIGHWAY IN SW HIGH POINT. ONE MOTORIST WAS STRANDED BY THE HIGH WATER. |
| May 23, 8:41 PM EDT | FLASH FLOOD | High Point, NC | PERSISTENT THUNDERSTORM RAINS CAUSED A CREEK TO SWELL AND SPILL ITS BANKS, TEMPORARILY CLOSING PORTIONS OF MCGUINN DRIVE NEAR HIGH POINT UNIVERSITY. |
| May 23, 9:06 PM EDT | FLASH FLOOD | 3 Nnw Trinity, NC | FLASH FLOODING RESULTING IN A STRANDED MOTORIST ON WEST MARKET CENTER DR NEAR OLD THOMASVILLE RD. |
| May 23, 9:18 PM EDT | FLASH FLOOD | 3 Ssw High Point, NC | ROAD CLOSURE AT W WARD AVE AND PROSPECT ST DUE TO FLOWING WATER. |
| May 23, 9:20 PM EDT | FLASH FLOOD | 3 Ssw High Point, NC | PERSISTENT THUNDERSTORM RAINS CAUSED RICHLAND CREEK TO OVERFLOW ITS BANKS CLOSING WEST GREEN DRIVE NEAR DORRIS AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
895
WGUS52 KRAH 240041
FFWRAH
NCC081-240345-
/O.NEW.KRAH.FF.W.0007.180524T0041Z-180524T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
841 PM EDT WED MAY 23 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Southwestern Guilford County in central North Carolina...
* Until 1145 PM EDT
* At 839 PM EDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is already occurring across portions of High Point. If traveling,
take precautions.
* Some locations that will experience flooding include...
High Point, Jamestown and Oak Hollow Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
&&
LAT...LON 3603 8004 3602 7987 3591 7988 3592 8005
3595 8005
$$
MORROW3 follow-up statements
834
WGUS72 KRAH 240129
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
929 PM EDT WED MAY 23 2018
NCC081-240345-
/O.CON.KRAH.FF.W.0007.000000T0000Z-180524T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guilford NC-
929 PM EDT WED MAY 23 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHWESTERN GUILFORD COUNTY...
At 926 PM EDT, trained weather spotters reported flash flooding
within the city of High Point resulting in numerous road closures.
While the rain has come to an end across the warned area, flooding
is expected to continue for a few more hours as water continues to
runoff.
Other locations that will experience flooding include... High Point,
Jamestown and Oak Hollow Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
&&
LAT...LON 3603 8004 3602 7987 3591 7988 3592 8005
3595 8005
$$
MORROW641 WGUS72 KRAH 240250 FFSRAH Flash Flood Statement National Weather Service Raleigh NC 1050 PM EDT WED MAY 23 2018 NCC081-240345- /O.CON.KRAH.FF.W.0007.000000T0000Z-180524T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guilford NC- 1050 PM EDT WED MAY 23 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR SOUTHWESTERN GUILFORD COUNTY... At 1048 PM EDT, local law enforcement reported flash flooding continuing across portions of High Point, with several roads still closed. Improvement is expected to continue over the next few hours, as precipitation has moved well south of the warned area. Some locations that will experience flooding include... High Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3601 8003 3600 7994 3594 7994 3595 8004 $$ MORROW
579 WGUS72 KRAH 240335 FFSRAH Flash Flood Statement National Weather Service Raleigh NC 1135 PM EDT WED MAY 23 2018 NCC081-240345- /O.EXP.KRAH.FF.W.0007.000000T0000Z-180524T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guilford NC- 1135 PM EDT WED MAY 23 2018 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GUILFORD COUNTY WILL EXPIRE AT 1145 PM EDT... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3601 8003 3600 7994 3594 7994 3595 8004 $$ 77
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 23, 7:30 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 23, 7:30 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 730 PM EDT Wed May 23 2018 .SYNOPSIS... A cold front will approach from the northwest this afternoon, and then push southeast through central North Carolina tonight. This front will settle across South Carolina Thursday through Friday, as high pressure builds in from the northeast. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Wednesday... Mid afternoon meso analysis depicts a sfc boundary roughly west-to- east just north of the VA/NC border. A moderately unstable atmosphere lies south of this sfc feature with MLCAPE values 1500- 2000 J/kg across the region. Effective bulk shear on the order of 30- 35 kts confined to the far northeast quadrant of our forecast region, with weaker shear noted elsewhere. Convection developing along this sfc boundary, but also along a low level trough between 925-850mb, stretching from the southern Piedmont toward the Triangle region. Expect the showers and storms to erupt shortly over the northern Coastal Plain where the better shear and highest instability reside. Still appears the greatest threat for an isolated severe storms will be roughly north and east of Raleigh, with a slightly less chance over the remainder of the Piedmont. Storms that are able to maintain an updraft of sufficient depth for 15-20 minutes may produce hail. While current thinking is that most of the hail will be small, some of the convective hail parameters suggest hail to the size of quarters may occur northeast of Raleigh. The damaging wind signal is not as strong, though parameters suggest the wind threat will be highest across the far northern Piedmont into the northern Coastal Plain. Timing has not changed with the greatest coverage anticipated through 9 PM, with a slow diminishing trend in coverage/intensity thereafter. Still expect to see isolated/scattered showers occurring overnight across the southern counties as the sfc front drapes across this region. Low level nely flow behind the boundary will advect moisture below the developing frontal subsidence inversion to result in a layer of stratus late overnight into early Thursday morning across the region. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... As of 330 PM Wednesday... Thursday and Thursday night, the sfc front should stall near or just southwest of our southern counties. Moisture pooling in vicinity of this feature should maintain mostly cloudy skies and a small threat for showers and possibly a thunderstorms, most probable during the afternoon hours. Otherwise northeast flow will temporarily usher a drier low level air mass into at least the northeast third of central NC. Potential for sfc dewpoints to lower into the upper 50s/around 60 from Raleigh north and east, and into the lower 60s in the NW Piedmont and the central Coastal Plain around GSB. Though afternoon temperatures will return to the mid 80s, the lower dewpoints will result in comfortable humidity levels. Much of the same Thursday night with more clouds SW and fewer NE. Under clear skies and calm wind regime, some of the cooler spots across the northern Coastal Plain into the northeast Piedmont should dip into the upper 50s/around 60 for overnight low temperatures. Elsewhere, min temps in the low and mid 60s will be common. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 330 PM Wednesday... Within relatively slow, blocked flow aloft across the CONUS during the medium range, the pattern over cntl NC will be dominated by a broad, re-loading trough centered over the GOM/Gulf coast states, and a downstream ridge extending across the top from the swrn N. Atlantic and cntl/ern Caribbean Sea nwwd across the upr Midwest. The (generally sly) flow between these two features will direct a plume of tropical moisture characterized by precipitable water values of 1.75 to 2.5" from the nwrn Caribbean Sea nwwd across the sern U.S., especially by early next week. At the surface, an initially cooler and drier continental air mass, accompanying modifying surface high pressure off the srn middle Atlantic coast, will extend wwd into NC on Fri. This ridge will then drift east of Bermuda through the weekend, with progressively modifying return flow throughout the sern U.S. through early next week. (Possibly tropical) low pressure over the GOM this weekend would likely meander slowly over the nrn GOM and Gulf coast states through the period owing to the ridge downstream, and over the top. Some "ring of fire" convection may skirt the wrn and srn Piedmont late Fri-Fri night, in a developing warm/moist advection regime directed there, with otherwise continued drier and more stable conditions in closer proximity to the offshore (deep layer) ridging. This regime will then likely edge ewd, with an associated good chance of showers and storms across cntl NC, on Sat. There may be a relative lull in convective probabilities/coverage, in briefly more pronounced ridging aloft downstream of the GOM low pressure, on Sun. It will then become increasingly unsettled, with high chance to likely probabilities of showers/storms, maximized with diurnal heating, Memorial Day through the middle of next week. High temperatures are likely to be near to slightly above normal, though modulated/hindered by convection/clouds especially early-mid next week, while low temperatures are likely to be a category or three above normal for the same reason. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 730 PM Wednesday... Scattered convection continues this afternoon, primarily at KRWI/KFAY with the bulk of the activity sinking south of KINT/KGSO before 8pm Wednesday. While no storms pose an immediate threat to the airport, addition develop may produce instances of sub VFR ceilings/visibilities. The threat for convection should diminish rapidly by 02z or so. After 06Z, areas of low stratus will develop in the NE low level flow behind the departing sfc cold front. Some uncertainty on timing and coverage of these low CIGS, so have kept sites VFR with CIGS dropping into the 3,000 - 4,000ft range. Periodic dips into MVFR CATs may occur on a local basis. A stable air mass will overspread the majority of the central NC Thursday and Thursday night, maintaining the VFR conditions. The only threat for isolated-scattered convection should be across the southern Piedmont, well south of the Triad, and west of KFAY.The atmosphere is projected to become increasingly moist and unstable from Friday and beyond, especially during the later half of the holiday weekend. This should lead to extended periods of sub VFR conditions, primarily related to ceilings. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...WSS SHORT TERM...WSS LONG TERM...MWS AVIATION...JJM/WSS
Hazardous weather outlook, May 23, 3:48 PM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 348 PM EDT Wed May 23 2018 NCZ007>011-021>028-038>043-078-240930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Wayne- 348 PM EDT Wed May 23 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. A few strong to severe storms are possible through this evening over roughly the northern half of central North Carolina, especially to the north and east of Raleigh. Hail to the size of quarters and wind gusts over 60 mph are possible. The severe weather threat will begin to decrease shortly after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ073>077-083>086-088-089-240930- Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 348 PM EDT Wed May 23 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. An isolated strong thunderstorm with dime size hail and wind gusts around 45 mph will be possible through 10 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 23, 6:05 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
605 PM EDT WED MAY 23 2018
NCZ084>086-088-232300-
Scotland NC-Richmond NC-Hoke NC-Cumberland NC-
605 PM EDT WED MAY 23 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTLAND...SOUTHEASTERN
RICHMOND...SOUTHERN CUMBERLAND AND SOUTHERN HOKE COUNTIES UNTIL 700
PM EDT...
At 605 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles south of
Fayetteville to 6 miles southwest of Hamlet. Movement was east at 25
mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Fayetteville, Laurinburg, Rockingham, Raeford, Hamlet, Maxton,
Antioch, Jerome, Hope Mills and Dobbins Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3480 7968 3481 7982 3485 7990 3491 7985
3508 7903 3496 7861 3486 7850 3483 7890
3490 7894 3495 7904 3483 7919 3484 7935
3477 7933 3463 7946
TIME...MOT...LOC 2205Z 290DEG 22KT 3496 7891 3482 7979
77Special weather statement, May 23, 7:00 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
700 PM EDT WED MAY 23 2018
NCZ089-240000-
Sampson NC-
700 PM EDT WED MAY 23 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SAMPSON COUNTY
UNTIL 800 PM EDT...
At 659 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Clinton, moving southeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Harrells, Garland, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3478 7843 3481 7845 3484 7849
3486 7850 3500 7819 3493 7815 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3455 7825
TIME...MOT...LOC 2259Z 313DEG 11KT 3485 7839
77Special weather statement, May 23, 7:24 PM EDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Raleigh NC 724 PM EDT WED MAY 23 2018 NCZ022-038-039-240015- Guilford NC-Randolph NC-Davidson NC- 724 PM EDT WED MAY 23 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DAVIDSON... NORTHWESTERN RANDOLPH AND SOUTHWESTERN GUILFORD COUNTIES UNTIL 815 PM EDT... At 724 PM EDT, Doppler radar was tracking a strong thunderstorm near High Point, moving southeast at 15 mph. Half inch hail and wind gusts up to 40 mph will be possible with this storm. Locations impacted include... High Point, Asheboro, Randleman, Thomasville, Archdale, Trinity, Jamestown, Randleman Regional Reservior Marina and Oak Hollow Marina. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. && LAT...LON 3591 8015 3604 8001 3588 7966 3567 7987 TIME...MOT...LOC 2324Z 308DEG 11KT 3592 7999 77
Special weather statement, May 23, 7:27 PM EDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Raleigh NC 727 PM EDT WED MAY 23 2018 NCZ026-027-041>043-240015- Nash NC-Johnston NC-Franklin NC-Wake NC-Wilson NC- 727 PM EDT WED MAY 23 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NASH...EAST CENTRAL WAKE...NORTHEASTERN JOHNSTON...WESTERN WILSON AND SOUTH CENTRAL FRANKLIN COUNTIES UNTIL 815 PM EDT... At 727 PM EDT, Doppler radar was tracking a strong thunderstorm near Zebulon, or 18 miles south of Louisburg, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Wilson, Zebulon, Elm City, Bailey, Bunn, Sharpsburg, Kenly, Spring Hope, Lucama and Middlesex. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Locally heavy rain will quickly reduce visibility and result in ponding of water on roadways, standing water in low lying areas, and minor flooding of creeks, streams, and areas of poor drainage. Drivers are urged to slow down and use extra caution to avoid hydroplaning, especially in urban areas where prolonged heavy rain can quickly lead to flooding. && LAT...LON 3556 7811 3585 7840 3605 7824 3584 7777 TIME...MOT...LOC 2327Z 308DEG 10KT 3584 7824 77
Special weather statement, May 23, 8:11 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
811 PM EDT WED MAY 23 2018
NCZ042-043-078-240115-
Johnston NC-Wayne NC-Wilson NC-
811 PM EDT WED MAY 23 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE...
NORTHEASTERN JOHNSTON AND SOUTHWESTERN WILSON COUNTIES UNTIL 915 PM
EDT...
At 811 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bailey, or 19 miles northeast of Smithfield, moving southeast at 15
mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Goldsboro, Wilson, Fremont, Kenly, Lucama, Stantonsburg, Black Creek,
Pikeville, Eureka and Buckhorn Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3557 7782 3548 7783 3538 7805 3570 7825
3574 7793 3558 7781
TIME...MOT...LOC 0011Z 331DEG 14KT 3569 7807
MORROWSpecial weather statement, May 23, 8:21 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
821 PM EDT WED MAY 23 2018
NCZ022-039-240115-
Guilford NC-Randolph NC-
821 PM EDT WED MAY 23 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANDOLPH AND
SOUTHWESTERN GUILFORD COUNTIES UNTIL 915 PM EDT...
At 820 PM EDT, Doppler radar was tracking a strong thunderstorm near
High Point, moving southeast at 10 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
High Point, Asheboro, Randleman, Archdale, Trinity, Pleasant Garden,
Jamestown, Climax, Randleman Regional Reservior Marina and Oak Hollow
Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3592 8005 3600 8004 3606 7999 3591 7961
3570 7985 3591 8005
TIME...MOT...LOC 0020Z 312DEG 11KT 3596 7995
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:09 PM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 3 hr |
| May 23, 8:11 PM EDT | Special Weather Statement | RAH | Wilson | 64 min |
| May 23, 8:21 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| May 23, 8:59 PM EDT | Special Weather Statement | RAH | Randolph | 46 min |
| May 23, 9:28 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| May 23, 9:46 PM EDT | Special Weather Statement | RAH | Randolph | 59 min |
| May 23, 9:48 PM EDT | Flash Flood Warning | RAH | Randolph | 2 hr |
| May 23, 10:13 PM EDT | Special Weather Statement | RAH | Davidson | 62 min |
| May 23, 10:58 PM EDT | Areal Flood Advisory | RAH | Davidson | 111 min |
| May 24, 5:27 AM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 2 hr |
| May 24, 7:23 AM EDT | Areal Flood Advisory | RAH | Anson, Hoke, Richmond, Scotland | 112 min |
| May 24, 5:03 PM EDT | Special Weather Statement | RAH | Scotland | 57 min |
| May 24, 5:43 PM EDT | Special Weather Statement | RAH | Richmond | 62 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.